Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 233, NWS Tulsa, OK

July 30, 1992Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 1992, 2:07 PM CDT for Adair County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 1992, 2:07 PM CDT (19:07 UTC)
Expired
Jul 30, 1992, 3:00 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

What was reported inside it

TimeReportWhereRemark
Jul 30, 2:50 PM CDTHail 0.75Adair, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1992-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1992-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 301908
SVRTUL
OKC001-302000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT THU JUL 30 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN EAST CENTRAL OKLAHOMA
 
   ...NORTHERN ADAIR COUNTY
 
AT 205 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES WEST OF WESTVILLE. MOVEMENT WAS EAST
AT 15 MILES AN HOUR. THE TOWN OF WESTVILLE IS IN THE PATH OF
THIS STORM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:12 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 30, 10:12 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT THU JUL 30 1992

THREE FOCI FOR THUNDER TODAY...SHALLOW CDFNT JUST ABT TO ENTR THE NW
PART OF THE FA...A TSTM BNDRY FM NR PNC TO TUL TO BTWN FYV AND FSM...AND
OLD BNDRY ACRS SE OK.

CONVCTN IS RAPDILY INCRSNG IN SE OK AND SHUD INCRS NR THE NRN BNDRIES
THIS AFTN.  FCST CAPES OF 2000 TO 2700 AND A WBZ NR 11000 FT SHUD
SUPPORT ISLD SVR TSTMS.  BEST WIND FIELDS WL BE ACRS THE NRN
ZONES...WITH THE RGN IN THE RRQ OF A 70KT H3 JET MAX AT 00Z.

WL HV LKLY POPS IN ALL ZONES TODAY AND ADJUST TEMPS TO FIT FCST CLDS AND
PRECIP.

NO CHGS TO OUTPDS ATTM.

.OK...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:51 PM CDTSevere Thunderstorm WarningTSACherokee69 min
Jul 30, 2:57 PM CDTSevere Thunderstorm WarningTSAOkmulgee48 min
Jul 30, 3:01 PM CDTSevere Thunderstorm WarningTSAMayes59 min
Jul 30, 3:32 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Jul 30, 4:18 PM CDTTornado WarningTSADelaware27 min
Jul 30, 4:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Jul 30, 4:42 PM CDTSevere Thunderstorm WarningTSAOkfuskee48 min
Jul 30, 5:28 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 30, 6:34 PM CDTSevere Thunderstorm WarningTSAWagoner28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.